Utah, 2005

Flood in Utah, June 11, 2005

June 11, 2005 · NWS SLC · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 11, 3:05 PM MST, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 3:05 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT SAT JUN 11 2005

.SYNOPSIS...UPPER LEVEL TROUGH WILL MOVE EAST ACROSS UTAH TONIGHT...
FOLLOWED BY A SECOND SYSTEM ACROSS NORTHERN UTAH SUNDAY. A RIDGE OF
HIGH PRESSURE TO OUR WEST WILL LEAD TO A WARM AND GENERALLY DRY
SOUTHWEST FLOW ALOFT THROUGH MUCH OF NEXT WEEK.

&&

.DISCUSSION...ACTIVE CONVECTION OVER MOST SECTIONS OF THE STATE THIS
AFTERNOON ASSOCIATED WITH THE UPPER TROUGH CURRENTLY OVER EXTREME WRN
UTAH. STRONG CONVECTION LATE THIS AFTERNOON...PRIMARILY WITH LOCALLY
HEAVY RAIN...EXISTS OVER SW THROUGH S/CNTRL UT. MOVEMENT OF THE
INDIVIDUAL CELLS HAS PICKED UP THE LAST HOUR OR SO...THUS THE
THREAT OF LOCALLY HEAVY RAIN AND MINOR FLOODING HAS DIMINISHED
SOMEWHAT.  KEEPING AN EYE ON THE LINE OF STORMS MOVING THROUGH WRN
MILLARD THROUGH EXTREME NW WASHINGTON COUNTY.  STRONG WINDS A GOOD
BET WITH THIS LINE...WITH THE THREAT OF LARGE HAIL FROM THE SRN END
OF THE LINE FOR WRN IRON/WASHINGTON COUNTIES.

UP NORTH THE VORTICITY MAX SOMEWHAT LOST UNDER THE CIRRUS SHIELD
OVER EXTREME NE NV WILL DRIFT EAST ACROSS NRN UT WITH THE TROUGH
OVERNIGHT.  MOISTURE FEEDING NORTH FROM THE CONVECTION OVER
SW/CNTRL UT WILL PRIME THE AIRMASS...AND LEAD TO DECENT...BUT NOT
EXCESS RAINFALL TONIGHT.  THE SECONDARY SHORTWAVE THAT WILL FOLLOW
OUT OF THE NW SUNDAY WILL FIND PLENTY OF MOIST AND UNSTABLE OVER NRN
UT.  DYNAMIC AND JET SUPPORT WILL REMAIN THE BEST OVER OUR FAR NRN
ZONES...WITH DIFFERENTIAL HEATING GENERATING SOME CONVECTION OVER
THE CNTRL MOUNTAINS SUNDAY AFTERNOON.

BUILDING HEIGHTS MONDAY WILL SIGNAL THE BEGINS OF WHAT COULD BE
A RETURN TO SEASONAL TEMPS NEXT WEEK.  THE RIDGE AXIS WILL SETTLE
TO THE EAST OF UTAH...LEAVING THE STATE IN A WARM AND GENERALLY DRY
SW FLOW FOR SEVERAL DAYS.  SUBTROPICAL DISTURBANCES CAUGHT UP IN
THE FLOW MAY GENERATE SOME CONVECTION...ESPECIALLY AS THE WEEK
PROGRESSES.

THE RATHER DEEP TROUGH THAT SITS OVER THE ERN PACIFIC MUCH OF THE
WEEK IS PROGGED TO MAKE A MOVE TO THE COAST BY THE END OF THE
WEEK. LOWERING HEIGHTS WITH THE APPROACHING TROUGH SIGNALS AN
INCREASED THREAT OF CONVECTION AND COOLER TEMPS HEADING INTO NEXT
WEEKEND.

&&

.AVIATION...GENERAL SOUTHERLY WINDS EXPECTED THIS EVENING...THOUGH
CONVECTION WILL CREATE ERRATIC AND GUSTY WINDS FROM NEARBY
CONVECTION. CEILINGS COULD DROP INTO THE MVFR RANGE IN HEAVIER
SHOWERS/STORMS THROUGH THIS EVENING.

&&

.HYDRO...FAIRLY WIDESPREAD RAINFALL IN THE .50 - 1.00 RANGE ACROSS
SW THROUGH CNTRL UT TODAY.  APPEARS THAT THE WATERWAYS OVER THE HEAVY
RAIN AREAS ARE HANDLING THE RUNOFF...THOUGH MINOR SMALL STREAM AND
STREET FLOODING HAS BEEN REPORTED.  A SECONDARY...AND WELL
ORGANIZED CONVECTIVE BAND WILL MOVE ACROSS SW UT LATE THIS AFTERNOON
THROUGH EARLY EVENING.  THIS BAND PRODUCING STRONG CONVECTION...AND
IS MOVING SLOW ENOUGH THAT IT COULD PRODUCE MINOR FLASH FLOODING
AGAIN LATE THIS AFTERNOON/EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

CONGER
Hazardous weather outlook, Jun 11, 4:00 AM MST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT SAT JUN 11 2005

UTZ012>021-121300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
500 AM MDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH.

.DAY ONE... TODAY

SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND INTO THIS EVENING.
LOCALLY HEAVY RAIN IS EXPECTED. SOME OF THE THUNDERSTORMS WILL
CONTAIN VERY HEAVY RAIN...GUSTY WIND AND POSSIBLE HAIL. THE HEAVY
RAIN COULD CAUSE RAPID RISES TO AREA STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BECOME VERY WARM TUESDAY AND PERSIST THROUGH
FRIDAY. WITH THE WARM TEMPERATURES THE HUMIDITY WILL BE LOW AND
INCREASING SOUTHERLY WIND WILL INCREASE THE FIRE DANGER.

UTZ001>011-WYZ021-121300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
500 AM MDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND SOUTHWEST
WYOMING.

.DAY ONE... TODAY

INCREASING SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN...
GUSTY WIND AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ON SUNDAY BUT DECREASE
IN COVERAGE BY AFTERNOON. A SIGNIFICANT WARMING TREND WILL BEGIN
TUESDAY. VERY WARM TEMPERATURES ARE EXPECTED TO PERSIST THROUGH
FRIDAY WITH INCREASING SOUTHERLY WIND BY MID WEEK.

AOT

In the hours before

Local storm report, Jun 11, 4:34 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
534 PM MDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     24 WNW ST. GEORGE       37.21N 113.98W
06/11/2005  49 MPH           WASHINGTON         UT   MESONET

            BADGER SPRINGS RAWS.

0500 PM     TSTM WND DMG     NEW HARMONY             37.48N 113.31W
06/11/2005                   WASHINGTON         UT   LAW ENFORCEMENT

            POWER POLES BLOWN DOWN IN NEW HARMONY

&&

CONGER

Event by event

1 flood. Local standard time, as filed.

Flood, Northern Wasatch Front/Brigham City/Ogden Bountiful

When
June 11, 8:00 PM MST to 11:00 PM MST
Where
Northern Wasatch Front/Brigham City/Ogden Bountiful forecast zone
Property damage
$15,000
Reported by
BROADCAST MEDIA

Street flooding due to heavy rain enetered homes in Layton along Antelope Drive and Gordon Ave.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462243.